# SDR 20001219SH009

- Difficulty date: December 12, 2000
- Submitted: December 19, 2000
- Operation: Air carrier
- Aircraft: N240TA
- Make and model: Boeing 737205
- Aircraft serial: 21729
- Aircraft time: 58,356 hours, 33,865 cycles
- Engine: Pwa JT8D17
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Fan Blade
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

MSY - FLT LR-671 - DURING CLIMB, ENGINE NR 2 EXPERIENCED A COMPRESSOR STALL, VIBRATION AND NOISES WERE HEARD.  THE ENGINE PARAMETERS WERE ABNORMAL, DUE TO THIS SITUATION, ENGINE SHUTDOWN WAS ACCOMPLISHED.  THE AIRCRAFT RETURNED TO MSY STATION.  AFTER UNEVENTFUL LANDING, MAINTENANCE TECHS PERFORMED VISUAL INSPECTION, FOUND EVIDENCE OF BIRD STRIKE ON FAN BLADES.  BORESCOPE INSPECTION PERFORMED ON LP AND HP COMPRESSORS, FOUND DAMAGES OUT OF LIMITS ON C1 AND C2 BLADES OF THE LOW PRESSURE COMPRESSOR.  THE AIRCRAFT REMAINED ON GROUND FOR MAINTENANCE.  (X)
